Advertisement

Multiple Highly Oscillatory Shock Waves

  • Ya-Guang Wang
Part of the International Society for Analysis, Applications and Computation book series (ISAA, volume 10)

Abstract

This note is devoted to the rigorous theory of nonlinear geometric optics for multiple shocks to a general N × N conservation law in one space variable. For the problem of multiple weak shocks perturbed by small amplitude, high frequency oscillatory waves, we obtain that the leading profiles of oscillatory shocks are solutions to an integro-differential system with free boundaries, the leading terms of shock fronts don’t oscillate, and oscillations only appear in the leading terms of shock speeds

Keywords

Shock Wave Shock Front Contact Discontinuity Shock Speed Goursat Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Bui, A.T., Li, D.: The double shock front solutions for hyperbolic conservation laws in multidimensional space. Trans. Amer. Math. Soc. 316 (1989), 233 - 250.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    Corli, A.: Weakly nonlinear geometric optics for hyperbolic systems of conservation laws with shock waves. Asymptotic Anal. 10 (1995), 117 - 172.MathSciNetzbMATHGoogle Scholar
  3. [3]
    Corli, A.: Asymtotic analysis of contact discontinuities. Ann. Mat. Pura Appl. 173 (1997), 163 - 202.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    Joly, J.L., Métivier, G., Rauch, J.: Several recent results in nonlinear geometric optics. Partial Differential Equations and Mathematical Physics, Birkhäuser, Boston 1996, 181 - 206.Google Scholar
  5. [5]
    Joly, J.L., Métivier, G., Rauch, J.: Resonantly one dimensional nonlinear geometric optics. J. Funct. Anal. 114 (1993), 106 - 231.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    Majda, A.: The stability of multi-dimensional shock fronts. Memoirs of AMS 275 (1983), 1 - 95.Google Scholar
  7. [7]
    Majda, A., Artola, A.: Nonlinear geometric optics for hyperbolic mixed problems. Analyse Mathematique et Applications, Gauthier-Villars, Paris 1988, 319 - 356.Google Scholar
  8. [8]
    Métivier, G.: Interaction de deux chocs pour un systeme de deux lois de conservation, en dimension deux d’espace. Trans. Amer. Math. Soc. 296 (1986), 431 - 479.MathSciNetzbMATHGoogle Scholar
  9. [9]
    Wang, Y.G.: Nonlinear geometric optics for shock waves, II: system case. Z. Anal. Anwendungen 16 (1997), No. 4, 857 - 918.MathSciNetzbMATHGoogle Scholar
  10. [10]
    Wang, Y.G.: Nonlinear geometric optics for two shock waves. Comm PDE 23 (1998), 1621 - 1692.zbMATHCrossRefGoogle Scholar
  11. [11]
    Wang, Y.G., Oberguggenberger, M.: Semilinear geometric optics for generalized solutions. Z. Anal. Anwendungen 19 (2000), No. 4, 913 - 926.MathSciNetzbMATHGoogle Scholar
  12. [12]
    Williams, M.: Highly oscillatory multidimensional shocks. Comm. Pure Appl. Math. 52 (1999), 129 - 192.Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2003

Authors and Affiliations

  • Ya-Guang Wang
    • 1
  1. 1.Department of MathematicsShanghai Jiao Tong UniversityShanghaiChina

Personalised recommendations